It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Thyroxine

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 08-06-2017, 10:38 AM   #1
    MollieB
    Newbie
    (female)
     
    MollieB's Avatar
     
    Join Date: Aug 2017
    Posts: 3
    MollieB HB User
    Thyroxine

    Hello
    I'm new on here. I was wondering if anyone who is taking thyroxine had noticed a worsening of symptoms of hypothyroidism when the pharmacy changed to a new drug supplier. I take thyroxine 100 micro grams for 12 years and over the past two or three months noticed feeling more tired and anxious. I wasn't that great before that but coped better with the symptoms. My medication says it's a new formula and it's a new drug company too. Could it be that or thevfact that I've started taking vitamin supplements? Maybe Bcomplex?

    I'm so confused in my thinking and I'm finding trawling through all the information in books and online so draining.
    I would be very grateful if anyone could help.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 08-06-2017, 01:37 PM   #2
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Thyroxine

    It's highly possible that the change in drug manufacturers is to blame.
    If you can no longer get the one you've been taking, you should have your blood levels checked and adjust the dose of the current med to better fit your needs.
    __________________
    "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
    ~~~~~~~~~~~~~~~~~~~~~~~~

     
    Reply With Quote
    The Following User Says Thank You to midwest1 For This Useful Post:
    MollieB (08-06-2017)
    Old 08-06-2017, 02:20 PM   #3
    MollieB
    Newbie
    (female)
     
    MollieB's Avatar
     
    Join Date: Aug 2017
    Posts: 3
    MollieB HB User
    Re: Thyroxine

    The new brand is Teva thyroxine sodium. I think there is something in it making me feel toxic. Bloated and headaches! My TSH just before I started the new batch was 1.5. Is anyone else on this brand?

     
    Reply With Quote
    Old 08-07-2017, 10:23 AM   #4
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Thyroxine

    The med isn't "toxic" unless you have an allergy to one of the inert ingredients/ It's most likely you're feeling the effect of returning hypothyroid symptoms. You either aren't absorbing the active ingredient the same way, or the pill isn't meeting the same standards as your old one.
    Different brands use different inert components that bind or bulk up the pills that contain the thyroid hormone. The inerts don't agree with every physiology, which is why you'd be wise to stick with the one that works.

    I looked up the Teva brand and found multiple reports of ineffectiveness and potency issues. It was even recalled at one point. I would go back to what you were taking, were I you.
    __________________
    "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
    ~~~~~~~~~~~~~~~~~~~~~~~~

    Last edited by midwest1; 08-08-2017 at 07:10 AM.

     
    Reply With Quote
    Old 08-07-2017, 11:46 AM   #5
    MollieB
    Newbie
    (female)
     
    MollieB's Avatar
     
    Join Date: Aug 2017
    Posts: 3
    MollieB HB User
    Re: Thyroxine

    Oh my goodness! That's shocking. I'll definitely see my GP tomorrow and request another brand. As if we Hypos don't have enough to deal with with the drug companies messing up. Thanks so much for telling me that. I'm sure I'm not the only one experiencing this now.

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:59 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!